1-800-315-2391
0

Inhaling (Huffing) Chemical Vapors Can Cause Heart Failure

1-800-315-2391  |  February 21st

Inhaling (Huffing) Chemical Vapors Can Cause Heart Failure

Even though there are very serious health related risks associated with huffing inhalants, many adolescents and young adults today are sniffing toxic fumes from solvents and aerosol sprays for the intoxicating high they receive.

The effects received when inhaling the vapors from inhalants are quite similar to alcohol intoxication but there are risks involved that could lead to death.

Why would a person inhale chemical vapors in the first place?

In the beginning most people just want to find out what it's like to inhale chemical vapors not realizing the dangers involved or the fact that they could become addicted. They can experience a short-lived exhilarated euphoric feeling but with repeated inhalations their speech can become slurred, they can become lightheaded, dizzy and their coordination can become impaired. Depending on the chemical vapors that are being inhaled, some people experience delusions and hallucinations during a huffing session as well as nausea, vomiting and headaches.

What a person doesn't realize is that there are lethal effects associated with inhaling chemical vapors and fumes and that their first huffing session, could be their last.

Sudden Sniffing Death

There is an actual syndrome or condition that can take place very quickly when a person inhales very high concentrated amounts of toxic chemicals that are in aerosol sprays and solvents called 'sudden sniffing death'. You might think that people who have been inhaling chemical vapors for a long time are at risk of sudden sniffing death but this isn't so. Sudden sniffing death is a syndrome that can happen to anyone at any time during their huffing session which could be the very first time a person experiments with 'huffing inhalants'.

During a session of inhaling chemical vapors, heart failure can take place and in a short period of time (within minutes), death can occur. It doesn't matter how young or how healthy a person is either. Inhaling vapors from propane, butane and chemicals in aerosols are particularly worrisome when it comes to 'sudden sniffing death' and a risk not worth taking.

Comments & Replies:

  •  

    There are no comments for this post yet.

 

Submit Reply

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated, and they will never be approved.